Alert archive / New Mexico / Wind Advisories in 2014

Wind Advisory 7, NWS Albuquerque, NM

February 13, 2014

NWS Albuquerque, NM issued this wind advisory at Feb 13, 2014, 3:01 PM MST. It took effect at Feb 13, 2014, 7:29 PM MST. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Feb 13, 2014, 3:01 PM MST (22:01 UTC)
In effect from
Feb 13, 2014, 7:29 PM MST
Expired
Feb 14, 2014, 9:00 AM MST
In force
14 hr
Issued by
NWS Albuquerque, NM

The text

As transmitted, in the capitals the NWS used until 2016.

763 
WWUS75 KABQ 132201
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
301 PM MST THU FEB 13 2014

...GUSTY OVERNIGHT WINDS ACROSS CENTRAL NEW MEXICO...

.STRONG AND BLUSTERY OVERNIGHT WINDS OVERHEAD COMBINED WITH A DEEP
TROUGH OF LOW PRESSURE OVER THE TEXAS PANHANDLE WILL PRODUCE GUSTY
OVERNIGHT WINDS ACROSS THE HIGH COUNTRY AND ADJACENT EASTERN
SLOPES OF CENTRAL NEW MEXICO OVERNIGHT. WIND SPEEDS WILL DECREASE
FRIDAY MORNING TO EASE THESE HAZARDOUS WIND CONDITIONS.

NMZ512>515-521-523-527-140700-
/O.NEW.KABQ.WI.Y.0007.140214T0600Z-140214T1600Z/
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-SANDIA/MANZANO MOUNTAINS-
CENTRAL HIGHLANDS-RATON RIDGE/JOHNSON MESA-
301 PM MST THU FEB 13 2014

...WIND ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 9 AM MST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 9 AM MST
FRIDAY. 

* LOCATION...THE SANGRE DE CRISTO AND CENTRAL MOUNTAINS...EASTERN
  SLOPES...FOOTHILLS AND NEARBY PLAINS...AND RATON RIDGE AND
  JOHNSON MESA.

* WINDS...WEST TO NORTHWEST WINDS INCREASING TO 35 MPH WITH GUSTS
  TO 50 MPH. LOCALLY HIGHER GUSTS OVER SUMMITS AND THROUGH GAPS.

* TIMING...GUSTY EVENING WINDS WILL REMAIN STRONG...AND INCREASE
  SPEED GRADUALLY OVERNIGHT BEFORE EASING BY MID TO LATE MORNING
  ON FRIDAY.

* VISIBILITY...LOCALLY REDUCED IN AREAS OF BLOWING DUST.

* LOCAL IMPACTS...EXPECT GUSTY WINDS ACROSS THE HIGH
  COUNTRY...INCLUDING INTERSTATE 25 NEAR GLORIETA AND RATON
  PASSES...INTERSTATE 40 NEAR TIJERAS AND EDGEWOOD...AND NEAR
  CLINES CORNERS. AIRBORNE LOOSE OBJECTS MAY BE TOSSED ACROSS
  ROADS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS
OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA
ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

&&

$$

SHY
3 follow-up statements
213 
WWUS75 KABQ 140229
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
729 PM MST THU FEB 13 2014

...STRONG NORTHWEST WINDS OVER THE CENTRAL AND SANGRE DE CRISTO
MOUNTAINS... 

.STRONG AND BLUSTERY WINDS ALOFT COMBINED WITH A DEEP TROUGH OF LOW
PRESSURE OVER THE TEXAS PANHANDLE WILL PRODUCE GUSTY OVERNIGHT
WINDS ACROSS THE HIGH COUNTRY AND ADJACENT EAST SLOPES OF CENTRAL
AND NORTH CENTRAL NEW MEXICO. WIND SPEEDS WILL DECREASE AROUND MID
MORNING FRIDAY TO EASE THESE HAZARDOUS CONDITIONS.

NMZ512>515-521-523-527-141100-
/O.EXT.KABQ.WI.Y.0007.140214T0229Z-140214T1600Z/
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-SANDIA/MANZANO MOUNTAINS-
CENTRAL HIGHLANDS-RATON RIDGE/JOHNSON MESA-
729 PM MST THU FEB 13 2014

...WIND ADVISORY NOW IN EFFECT UNTIL 9 AM MST FRIDAY...

* LOCATION...THE SANGRE DE CRISTO MOUNTAINS AND ADJACENT EAST
  SLOPES...RATON RIDGE AND JOHNSON MESA...SANDIA AND MANZANO
  MOUNTAINS AND THE CENTRAL HIGHLANDS.

* WINDS...WEST TO NORTHWEST WINDS 25 TO 40 MPH WITH GUSTS TO 55 MPH.
  LOCALLY HIGHER GUSTS OVER SUMMITS AND THROUGH GAPS.

* TIMING...STRONG AND GUSTY WINDS WILL CONTINUE THROUGH THE NIGHT
  BEFORE WEAKENING AROUND MID MORNING FRIDAY.

* VISIBILITY...LOCALLY REDUCED BY BLOWING DUST IN DUST PRONE
  LOCATIONS.

* LOCAL IMPACTS...HAZARDOUS CROSS WINDS ARE EXPECTED ON INTERSTATE
  25 OVER GLORIETA AND RATON PASSES...AND ALSO ON INTERSTATE 40
  NEAR TIJERAS...EDGEWOOD AND CLINES CORNERS. LIGHT WEIGHT AND
  LOOSE OBJECTS MAY BECOME AIRBORNE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS
OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA
ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

&&

$$

44
236 
WWUS75 KABQ 141016
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
316 AM MST FRI FEB 14 2014

...STRONG NORTHWEST WINDS OVER THE CENTRAL AND SANGRE DE CRISTO
MOUNTAINS...

.STRONG AND BLUSTERY WINDS ALOFT COMBINED WITH A DEEP TROUGH OF
LOW PRESSURE OVER THE TEXAS PANHANDLE WILL PRODUCE GUSTY WINDS
ACROSS THE HIGH COUNTRY AND ADJACENT EAST SLOPES OF CENTRAL AND
NORTH CENTRAL NEW MEXICO. WIND SPEEDS WILL DECREASE AROUND MID
MORNING TO EASE THESE HAZARDOUS CONDITIONS.

NMZ512>515-521-523-527-141600-
/O.CON.KABQ.WI.Y.0007.000000T0000Z-140214T1600Z/
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-SANDIA/MANZANO MOUNTAINS-
CENTRAL HIGHLANDS-RATON RIDGE/JOHNSON MESA-
316 AM MST FRI FEB 14 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM MST THIS MORNING...

* LOCATION...THE SANGRE DE CRISTO MOUNTAINS AND ADJACENT EAST 
  SLOPES...RATON RIDGE AND JOHNSON MESA...SANDIA AND MANZANO 
  MOUNTAINS AND THE CENTRAL HIGHLANDS. 

* WINDS...WEST TO NORTHWEST WINDS 25 TO 40 MPH WITH GUSTS TO 55
  MPH. LOCALLY HIGHER GUSTS POSSIBLE.

* TIMING...STRONG AND GUSTY WINDS WILL CONTINUE THROUGH MID
  MORNING.

* VISIBILITY...LOCALLY REDUCED BY BLOWING DUST IN DUST PRONE 
  LOCATIONS. 

* LOCAL IMPACTS...HAZARDOUS CROSS WINDS ARE EXPECTED ON 
  INTERSTATE 25 OVER GLORIETA AND RATON PASSES...AND ALSO ON 
  INTERSTATE 40 NEAR TIJERAS...EDGEWOOD AND CLINES CORNERS. 
  LIGHT WEIGHT AND LOOSE OBJECTS MAY BECOME AIRBORNE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS
OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA
ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

&&

$$

34
282 
WWUS75 KABQ 141555
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
855 AM MST FRI FEB 14 2014

NMZ512>515-521-523-527-141700-
/O.EXP.KABQ.WI.Y.0007.000000T0000Z-140214T1600Z/
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-SANDIA/MANZANO MOUNTAINS-
CENTRAL HIGHLANDS-RATON RIDGE/JOHNSON MESA-
855 AM MST FRI FEB 14 2014

...WIND ADVISORY WILL EXPIRE AT 9 AM MST THIS MORNING...

STRONG WEST AND NORTHWEST WINDS FROM EARLIER THIS MORNING HAVE
DIMINISHED OR ENDED ALL TOGETHER.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Feb 13, 2:58 PM MST, 3 minutes earlier.

Area forecast discussion, Feb 13, 2:58 PM MST, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
258 PM MST THU FEB 13 2014

.SYNOPSIS...
WARM AND DRY CONDITIONS WILL HEADLINE THE NEW MEXICO WEATHER STORY
THROUGH THE WEEKEND AND WELL INTO NEXT WEEK. TEMPERATURES WILL
WARM WELL ABOVE NORMAL THROUGH THE WEEKEND BEFORE LEVELING OFF
FOR THE FOLLOWING WORK WEEK...AND SOME WEEKEND RECORD HIGH
TEMPERATURES MAY BE IN JEOPARDY. A FEW PULSES OF COLDER AIR MOVING INTO
THE STATE WILL COOL THINGS OFF EVERY FEW DAYS THROUGH MUCH OF THE
UPCOMING WORK WEEK. AFTERNOON BREEZES WILL BECOME GUSTY ON SUNDAY
AFTERNOON...AND AGAIN LATER ON FOR THE LAST HALF OF THE WORK WEEK.

&&

.DISCUSSION...
CURRENTLY...TURBULENT NORTHWEST FLOW OVERHEAD AS SURFACE TROUGH
REMAINS DEEP FROM CENTRAL NEBRASKA INTO THE TEXAS PANHANDLE...AND
ALONG THE EASTERN BORDER OF NEW MEXICO.

MODELS...IN GOOD AGREEMENT THROUGH THE WEEKEND...THE FOLLOWING
WORK WEEK...AND THE FIRST HALF OF THE FOLLOWING WEEKEND. NORTHWEST
FLOW ALOFT WILL REMAIN TURBULENT THROUGH TOMORROW NIGHT...AS RIDGE
AMPLIFIES FROM NORTHWEST MEXICO ACROSS THE GREAT BASIN TO THE
CANADIAN NORTHWEST TERRITORIES. RIDGE WILL TRANSLATE EASTWARD
ACROSS NEW MEXICO OVER THE WEEKEND BEFORE SHEARING EASTWARD LATE
SUNDAY. QUICK HITTER TRAILING SHORTWAVE WILL CLIP NORTHERN NEW
MEXICO HEADING INTO WASHINGTONS BIRTHDAY...WITH ZONAL FLOW
REESTABLISHED BY THE AFTERNOON. NEXT ENERGY IN CIRCULATION ABOUT
PERSISTENT LARGE SCALE WEATHER SYSTEM PARKED OVER THE GULF OF
ALASKA WILL COME ASHORE OVER THE OREGON COAST TUESDAY...WITH WAVE
AMPLIFYING OVER THE CENTRAL ROCKIES AND NORTHERN NEW MEXICO BY
LATE WEDNESDAY BEFORE TRANSLATING EASTWARD. MORE SUBSTANTIAL
SYSTEM KEEPS SHOWING UP NEAR THE END OF THE RUNS...WITH GULF OF
ALASKA WEATHER SYSTEM MOVING INTO WESTERN CANADA AND AN ASSOCIATED
DIGGING TROUGH DEEP INTO SOUTHERN CALIFORNIA BY LATE FRIDAY.
MODELS ALL DRIFTING THIS TROUGH EASTWARD ACROSS NEW MEXICO THROUGH
THE FIRST HALF OF THE WEEKEND...AS THE TROUGH GEOMETRY ROUNDS OUT
OVER THE WESTERN U.S. HEADING INTO THE LAST DAYS OF FEBRUARY.

OVERNIGHT...A FEW DEGREES WARMER. GUSTY WINDS ALOFT AND AT THE
SURFACE WILL MAINTAIN BREEZY TO WINDY CONDITIONS OVER THE SANGRE
DE CRISTO SUMMITS AND EASTERN SLOPES...AND THE CENTRAL MOUNTAIN
CHAIN EASTERN SLOPES AND ADJACENT PLAINS OVERNIGHT. SPEEDS COULD
TOP ADVISORY CRITERIA THROUGH THE OVERNIGHT...AND WILL HOIST A
WIND ADVISORY TO COVER WITH THE AFTERNOON PACKAGE.

FOR FRIDAY...BLUSTERY NORTHWEST FLOW CONTINUING...AS SURFACE
PRESSURE GRADIENT WEAKENS. REMAINING BREEZY IN THE AFTERNOON...BUT
SPEEDS SHOULD BE REDUCED OVER THOSE OBSERVED ON THURSDAY AND EARLY
FRIDAY. FORECAST CARRIES BLOWING DUST OVER THE EASTERN FOOTHILLS
AND ADJACENT PLAINS OF THE CENTRAL MOUNTAIN CHAIN. WIND SPEEDS
WILL REMAIN GUSTY ACROSS THE SUMMITS AND EASTERN SLOPES OF THE
SANGRE DE CRISTO AND CENTRAL MOUNTAIN RANGES OVERNIGHT. COOL PUSH
OUT OF THE CENTRAL PLAINS STATES INTO EASTERN NEW MEXICO BY FRIDAY
AFTERNOON WILL BRING MAXIMUM TEMPERATURES DOWN TO 5 TO 15 DEGREES
ABOVE MID FEBRUARY NORMALS OVER THE EAST...WHILE THE VALENTINE
WARMTH REMAINS OVER THE WEST WITH 10 TO 20 DEGREE DEPARTURES ABOVE
NORMAL. RECORD HIGH TEMPERATURES MOST LIKELY NEAR GALLUP AND THE
ARIZONA BORDER COUNTRY.

FOR SATURDAY...RIDGE MOVING ACROSS NEW MEXICO WITH STRONG
WARMING...AND MAXIMUM TEMPERATURES 15 TO 25 DEGREES ABOVE MID
FEBRUARY NORMALS FOR THE DAY. WESTERLY BREEZES WILL RAMP UP OVER
THE SANGRE DE CRISTO CENTRAL MOUNTAIN CHAIN EAST SLOPES AND
ADJACENT PLAINS...AND ALONG THE INTERSTATE 40 CORRIDOR HEADING
EAST TO THE TEXAS LINE.

FOR SUNDAY...QUICK HITTER SHORTWAVE MOVING OUT OF THE GREAT BASIN
WILL CLIP NORTHERN NEW MEXICO THROUGH SUNDAY AFTERNOON AND EVENING
AS COLD FRONT PLUNGES SOUTHWARD ACROSS THE STATE. 3 TO 8 DEGREE
TEMPERATURE DROPS WILL SIMPLY TAKE THE EDGE OFF RUN OF WELL ABOVE
NORMAL TEMPERATURES...WITH 10 TO 20 DEGREE WARM DEPARTURES IN FOR
THE DAY. LITTLE BREAK FOR THE DAILY RUN OF GUSTY WINDS...WITH
WIDESPREAD BREEZY CONDITIONS...AND UP TICK IN FIRE DANGER FOR THE
EAST SUNDAY AFTERNOON.

OUTLOOK...WASHINGTONS BIRTHDAY THROUGH WEDNESDAY...TURBULENT ZONAL
FLOW MONDAY CONTINUING INTO WEDNESDAY. COLD FRONT PLUNGING
SOUTHWARD IN WAKE OF SUNDAY SHORTWAVE WILL DROP DAYTIME HIGHS TO 5
TO 15 DEGREES ABOVE NORMAL...WITH STEADY TEMPERATURE TRENDS
THROUGH WEDNESDAY AS WARMER DEPARTURES SHIFT TO THE EAST. STEADY
RAMP UP OF WIND SPEEDS...WITH WINDS BUMPING AGAINST ADVISORY
CRITERIA BY WEDNESDAY CENTRAL AND EAST AS TROUGH DEEPENS FROM THE
DAKOTAS ACROSS THE TEXAS PANHANDLE TO SOUTH CENTRAL TEXAS.
CONTINUED DRY CONDITIONS WILL SET UP MIDWEEK FIRE DANGER POTENTIAL.

SHY
&&

.FIRE WEATHER...
DECIDED TO HOIST AN ADVANCED WATCH FOR SUNDAY. CONDITIONS ARE LINING
UP FOR A CRITICAL FIRE WEATHER EVENT. WELL ABOVE NORMAL
TEMPERATURES...HAINES 5 TO 6 FOR A PERIOD OF TIME...UNSEASONABLY LOW
HUMIDITY INCLUDING SINGLE DIGITS AND STRONG WINDS. WATCH AREA
CURRENTLY RUNS FROM THE LOWER/MIDDLE RIO GRANDE VALLEY AS WELL AS
CENTRAL MTNS EASTWARD BELOW SIGNIFICANT SNOW PACK.

AS FAR AS THE NEAR TERM...WINDS HAVE BEEN SLOW TO MIX DOWN TO
PORTIONS OF THE LOWLANDS TODAY BUT EXPECT SOME LATE DAY BREEZINESS.
OTHERWISE...A FEW BREEZES ARE SHOWING UP ALONG INTERSTATE 40 AND
PORTIONS OF THE NORTH. THE LACK OF MID AFTERNOON MIXING HAS ALSO
AFFECTED SURFACE DEW POINTS AND THUS HUMIDITY. REGARDLESS...SEVERAL
AREAS WILL RECEIVE TEEN HUMIDITY READINGS BY LATE AFTERNOON.

MODELS CONTINUE TO SHOW INCREASING NORTHWESTERLY WINDS ALOFT
TONIGHT. STRONG ENOUGH TO PRODUCE SOME STRONG MTN WAVE WINDS ALONG
THE SANDIA/MANZANO/SANGRE DE CRISTO MTN CRESTS AND AREAS TO THE LEE
OF THOSE CRESTS. HIGH RESOLUTION MODELS SHOW STRENGTHENING AT THE
SFC AFTER MIDNIGHT TONIGHT AND TRIED TO CAPTURE THIS IN THE GRIDDED
FORECAST. RH RECOVERIES WILL BE MODERATE TO GOOD MOST AREAS. PERHAPS
A FEW POOR AREAS ACROSS THE FAR SOUTH/SOUTHWEST.

SIMILAR DRIER NORTHWEST FLOW FOR FRIDAY. THE WINDS ALOFT WILL REMAIN
FAIRLY STOUT. EXPECT SOME BREEZINESS ACROSS WESTERN AND CENTRAL
AREAS. A WEAK WIND SHIFT ACROSS THE EASTERN THIRD WILL KEEP WIND
SPEEDS MIGHT LIGHT THERE. VENTILATION RATES WILL BE QUITE HIGH MOST
AREAS FRIDAY. HUMIDITY VALUES WILL RISE ACROSS THE EAST DUE TO THE
WIND SHIFT. VALUES LOOK TO BE SEASONABLE IF NOT BELOW SEASONABLE
LEVELS ON FRIDAY. ADDITIONAL MTN WAVE WINDS POSSIBLE FRIDAY NIGHT
ALONG AND TO THE LEE OF THE CENTRAL MTNS. WIND FLOW LOOKS MORE
WESTERLY THAN NORTHWESTERLY DURING THIS PERIOD. A DIFFERENCE BETWEEN
TONIGHT AND FRIDAY NIGHT.

HIGH CONFIDENCE OF A STRONG MID LEVEL DRY INTRUSION MOVING OVER THE
FORECAST AREA ON SATURDAY. MIXING HEIGHTS LOOK TO BE NEAR TO ABOVE
NORMAL MOST AREAS. COMBINE THE DRY INTRUSIONS WITH DECENT MIXING AND
WELL ABOVE NORMAL...IF NOT RECORD TEMPS AND YOU HAVE PRETTY LOW
HUMIDITY. SEVERAL HRS OF SINGLE DIGIT HUMIDITY IS POSSIBLE ACROSS
SOUTHWEST AND EAST CENTRAL AREAS. THE UPPER FLOW WILL BE MORE
WESTERLY AND AT MODERATE STRENGTHS. LOOKING AT SOME BREEZES ACROSS
THE HIGHER TERRAIN AND AREAS TO THE LEE OF THE CENTRAL MTNS. CANT
RULE OUT SOME LOCALIZED CRITICAL CONDITIONS BETWEEN CLINES CORNERS
TO SANTA ROSA IN TERMS OF LOW RH AND STRONG WIND. HAINES VALUES WILL
ALSO BE 5 TO 6 MOST AREAS BUT THE CRITICAL AREA IS PRETTY SMALL SO
NOT LOOKING AT A WATCH AT THIS TIME.

THE BIGGER CRITICAL EVENT STILL APPEARS TO BE SUNDAY. GFS AND ECMWF
SHOW A MUCH STRONGER WIND GRADIENT ALOFT THAN THE NAM MODEL BUT
EITHER WAY YOU SLICE IT...CONFIDENCE IS PRETTY GOOD FOR A WIDESPREAD
EVENT. HAINES VALUES APPEAR TO BE 5 OR 6 MOST AREAS ALTHOUGH THE
NAM/GFS DIFFER SLIGHTLY. THE HEART OF THE MID LEVEL DRY INTRUSION
SHOULD SHIFT SOUTH AND EAST DURING THE DAY BUT AMPLE MIXING SHOULD
STILL ALLOW UNSEASONABLY LOW HUMIDITY READINGS ACROSS THE MAJORITY
OF THE AREA. LOOKING AT SEVERAL HOURS OF SINGLE DIGIT READINGS
WITHIN THE LOWER/MIDDLE RIO GRANDE VALLEY AS WELL AS LARGE PORTIONS
OF THE EASTERN PLAINS. RECOVERIES LEADING INTO THE EVENT ALSO LOOK
TO BE POOR TO MODERATE. IT SHOULD ALSO BE MENTIONED THAT HIGH TEMPS
LOOK TO BE WELL ABOVE NORMAL. MODELS ARE ALSO TRENDING HIGHER ON THE
MIXING HEIGHTS WHICH MEANS THE STRONGER WINDS ALOFT SHOULD
EVENTUALLY MAKE IT TO THE SURFACE. COULD BE A LITTLE SLOWER OVER
PARTS OF THE AREA THAT HAVE A THICKER CIRRUS DECK ABOVE. BUT MODELS
SHOWING THINNING CIRRUS AS THE DAY PROGRESSES AND AS IT MOVES FROM
NORTHWEST TO SOUTHEAST ACROSS THE AREA. THIS WOULD BE CONSIDERED A
PARTIAL BREAK DOWN OF THE UPPER RIDGE FIRE WX GROWTH PATTERN. COULD
SEE ZONES 105/109 INCLUDED IN THE WATCH AT SOME POINT BUT FUEL
DRYNESS LEVELS ARE NOT AS HIGH AS ACROSS THE EAST. WILL CONSULT SOME
LAND AGENCY FOLKS ACROSS THE WEST TO GET A BETTER GAUGE ON FUEL
DRYNESS THERE.

MODELS REMAIN IN AGREEMENT WITH A DRIER WESTERLY FLOW REMAINING OVER
THE AREA INTO EARLY NEXT WEEK. SOME BREEZES ARE ANTICIPATED BUT NOT
NEARLY THE STRENGTHS EXPECTED SUNDAY. FIGURE PRETTY GOOD VENTILATION
DURING THIS PERIOD AND LOW TO UNSEASONABLY LOW RH. LONG RANGE MODELS
STILL SHOW A CRITICAL EVENT SIGNATURE FOR WED/THUR. ECMWF IS MUCH
MORE BULLISH ON WIND STRENGTHS THAN THE GFS. DECIDED TO HEDGE SPEEDS
UP SLIGHTLY FOR THIS PERIOD WITHIN THE GRIDDED FORECAST. PERHAPS
SOME PRECIPITATION POSSIBILITIES LATE WEEK OR WEEKEND AS THE PARENT
TROUGH MOVES THROUGH. GFS IS A BIT MORE BULLISH THAN THE LATEST
ECMWF ON THAT AND BOTH MODELS FAVOR THE NORTH.

50

&&

.AVIATION...
18Z TAF CYCLE
VFR CONDITIONS WILL CONTINUE THE NEXT 24 HRS. PERIODS OF
HIGH LEVEL CIRRUS WILL MOVE OVERHEAD. THE FLOW ALOFT HAS INCREASED
OUT OF THE NORTHWEST AND WILL PROVIDE LEE MTN WAVES AS WELL AS
BREEZIER CONDITIONS THE NEXT COUPLE OF AFTERNOONS. SOME GUSTS
BETWEEN 20 TO 30 KT POSSIBLE AT MANY TERMINAL SITES TODAY.

50

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  32  63  32  66 /   0   0   0   0
DULCE...........................  23  56  23  62 /   0   0   0   0
CUBA............................  28  59  29  65 /   0   0   0   0
GALLUP..........................  27  66  25  69 /   0   0   0   0
EL MORRO........................  27  62  25  65 /   0   0   0   0
GRANTS..........................  28  66  27  69 /   0   0   0   0
QUEMADO.........................  31  64  32  68 /   0   0   0   0
GLENWOOD........................  30  75  29  77 /   0   0   0   0
CHAMA...........................  22  53  21  57 /   0   0   0   0
LOS ALAMOS......................  34  58  36  62 /   0   0   0   0
PECOS...........................  36  58  37  64 /   0   0   0   0
CERRO/QUESTA....................  23  51  23  57 /   0   0   0   0
RED RIVER.......................  25  46  24  52 /   0   0   0   0
ANGEL FIRE......................  22  51  21  57 /   0   0   0   0
TAOS............................  27  56  28  62 /   0   0   0   0
MORA............................  35  55  35  62 /   0   0   0   0
ESPANOLA........................  31  63  31  67 /   0   0   0   0
SANTA FE........................  33  58  35  64 /   0   0   0   0
SANTA FE AIRPORT................  33  62  34  66 /   0   0   0   0
ALBUQUERQUE FOOTHILLS...........  38  65  39  70 /   0   0   0   0
ALBUQUERQUE HEIGHTS.............  40  68  40  71 /   0   0   0   0
ALBUQUERQUE VALLEY..............  35  69  36  72 /   0   0   0   0
ALBUQUERQUE WEST MESA...........  36  68  36  71 /   0   0   0   0
LOS LUNAS.......................  32  70  32  73 /   0   0   0   0
RIO RANCHO......................  38  68  38  72 /   0   0   0   0
SOCORRO.........................  40  73  40  76 /   0   0   0   0
SANDIA PARK/CEDAR CREST.........  38  62  38  67 /   0   0   0   0
TIJERAS.........................  38  63  39  67 /   0   0   0   0
MORIARTY/ESTANCIA...............  31  64  32  68 /   0   0   0   0
CLINES CORNERS..................  35  62  38  67 /   0   0   0   0
GRAN QUIVIRA....................  38  64  39  68 /   0   0   0   0
CARRIZOZO.......................  40  68  40  72 /   0   0   0   0
RUIDOSO.........................  39  64  42  69 /   0   0   0   0
CAPULIN.........................  31  56  32  66 /   0   0   0   0
RATON...........................  29  60  29  70 /   0   0   0   0
SPRINGER........................  29  61  29  69 /   0   0   0   0
LAS VEGAS.......................  35  62  37  71 /   0   0   0   0
CLAYTON.........................  36  55  38  71 /   0   0   0   0
ROY.............................  33  60  33  73 /   0   0   0   0
CONCHAS.........................  41  65  42  75 /   0   0   0   0
SANTA ROSA......................  42  68  44  77 /   0   0   0   0
TUCUMCARI.......................  38  63  38  78 /   0   0   0   0
CLOVIS..........................  40  64  38  78 /   0   0   0   0
PORTALES........................  39  65  37  78 /   0   0   0   0
FORT SUMNER.....................  41  70  42  79 /   0   0   0   0
ROSWELL.........................  38  76  36  84 /   0   0   0   0
PICACHO.........................  43  72  42  78 /   0   0   0   0
ELK.............................  42  69  43  74 /   0   0   0   0

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR
THE FOLLOWING ZONES...NMZ103-104-106>108.

WIND ADVISORY FROM 11 PM THIS EVENING TO 9 AM MST FRIDAY FOR THE
FOLLOWING ZONES...NMZ512>515-521-523-527.

&&

SHY
Hazardous weather outlook, Feb 13, 6:00 AM MST, 9 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
600 AM MST THU FEB 13 2014

NMZ501>540-141300-
ALBUQUERQUE METRO AREA-CENTRAL HIGHLANDS-CHAVES COUNTY PLAINS-
CHUSKA MOUNTAINS-CURRY COUNTY-DE BACA COUNTY-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-EASTERN LINCOLN COUNTY-
EASTERN SAN MIGUEL COUNTY-ESTANCIA VALLEY-FAR NORTHEAST HIGHLANDS-
FAR NORTHWEST HIGHLANDS-GUADALUPE COUNTY-HARDING COUNTY-
JEMEZ MOUNTAINS-LOWER CHAMA RIVER VALLEY-LOWER RIO GRANDE VALLEY-
NORTHEAST HIGHLANDS-
NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER-
NORTHWEST HIGHLANDS-NORTHWEST PLATEAU-QUAY COUNTY-
RATON RIDGE/JOHNSON MESA-ROOSEVELT COUNTY-SAN FRANCISCO RIVER VALLEY-
SAN JUAN MOUNTAINS-SANDIA/MANZANO MOUNTAINS-SANTA FE METRO AREA-
SOUTH CENTRAL HIGHLANDS-SOUTH CENTRAL MOUNTAINS-
SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET-SOUTHWEST CHAVES COUNTY-
SOUTHWEST MOUNTAINS-UNION COUNTY-UPPER RIO GRANDE VALLEY-
UPPER TULAROSA VALLEY-WEST CENTRAL HIGHLANDS-WEST CENTRAL MOUNTAINS-
WEST CENTRAL PLATEAU-WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
600 AM MST THU FEB 13 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

A FEW HOURS OF CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE THIS
AFTERNOON ACROSS THE EAST CENTRAL PLAINS WHERE LOW HUMIDITIES WILL
COMBINE WITH GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

WIDESPREAD CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE ON SUNDAY
ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN. WINDS MAY GUST AS
HIGH AS 50 MPH. BLOWING DUST MAY REDUCE VISIBILITIES IN DUST PRONE
LOCATIONS.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

34

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 13, 3:12 PM MSTFire Weather WatchABQBernalillo, Cibola, Harding, McKinley, Sandoval, San Juan and 4 more47 hr

Nearby

Wind Advisories in New Mexico, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.